Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 8:27 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 8:27 PM CDT (01:27 UTC)
- Expired
- Mar 24, 2019, 8:39 PM CDT
- In force
- 12 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
452
WUUS54 KTSA 250127
SVRTSA
OKC079-127-250215-
/O.NEW.KTSA.SV.W.0036.190325T0127Z-190325T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
827 PM CDT SUN MAR 24 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Pushmataha County in southeastern Oklahoma...
Southeastern Le Flore County in southeastern Oklahoma...
* Until 915 PM CDT.
* At 826 PM CDT, a severe thunderstorm was located 8 miles southeast
of Nashoba, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Octavia... Big Cedar...
Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3429 9515 3445 9521 3473 9450 3464 9446
3451 9447 3451 9504 3432 9505
TIME...MOT...LOC 0126Z 248DEG 40KT 3439 9512
HAIL...1.00IN
WIND...60MPH
$$
Lacy1 follow-up statement
206
WWUS54 KTSA 250139
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
839 PM CDT SUN MAR 24 2019
OKC079-127-250148-
/O.CAN.KTSA.SV.W.0036.000000T0000Z-190325T0215Z/
Pushmataha OK-Le Flore OK-
839 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUSHMATAHA AND
SOUTHEASTERN LE FLORE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3429 9515 3445 9521 3473 9450 3464 9446
3451 9447 3451 9504 3432 9505
TIME...MOT...LOC 0137Z 248DEG 40KT 3444 9496
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:35 PM CDT, 52 minutes earlier.
Area forecast discussion, Mar 24, 7:35 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 735 PM CDT Sun Mar 24 2019 .DISCUSSION... Severe event is ongoing, and has played out much like the HRRR has been suggesting. A pair of supercells developed to the southwest of FSM and are moving east southeast with the Bunkers right moving supercell vector. Have had baseball size hail reported with one of the supercells. With the straight line hodograph wind profile, there have been several left movers, some of which could also extend the severe threat some over far SE OK longer into the evening. Portions of the watch have been cleared behind the convection, and more of it will be cleared in the next hour or so. Current PoPs trends are in great shape, and no changes are planned attm. Lacy && .PREV DISCUSSION... /Issued 410 PM CDT Sun Mar 24 2019/ DISCUSSION... At mid afternoon...the upper low was positioned across Northern Missouri/Southern Iowa with the cold front extending southwestward through Southwest Missouri into Northeast Oklahoma along a line from near Grove to Okemah and finally into South Central Oklahoma and Western Texas. Latest meso analysis indicated the cap continuing to weaken with a surface instability axis centered along and just east of the cold front. In response...radar echoes have begun to develop along the front across East Central Oklahoma...moving eastward toward Northwest Arkansas. Into the evening hours...the cold front is expected to continue to slide east southeast through Southeast Oklahoma and Western Arkansas as the upper low begins to trek more southeast toward the Ohio River Valley. The surface instability axis is forecast to be maximized across Southeast Oklahoma...where surface dewpoints in the low 60s currently resided. Thus...as the cap continues to erode into the early evening hours...thunderstorms are forecast to continue to develop along the frontal boundary mainly across Southeast Oklahoma into Northwest Arkansas with the potential to become strong to severe. 40-50KT of deep layer shear combined with steep mid level lapse rates will allow for the potential for large hail and also damaging winds to be the main threats with this activity. 0-1km shear values continue to look fairly weak which should limit over all tornado potentials...though the threat is not zero. The greater severe potential looks to be generally along and east of a line from near Antlers to near Fort Smith where the surface instability max was located. Current indications are that by mid evening...03z...the cap should begin strengthening over the region as the cold front is forecast to be nearly exiting the CWA to the south and east. The result is the greater thunderstorm potential should shift south and east of the CWA with any remaining thunderstorms exiting the CWA by 06z. Between the 03-06z range...a decreasing strong/severe potential will remain possible though much more limited than earlier in the evening. Behind the cold front...drier air and northerly winds will spread southward over the region tonight as well as cloud cover associated with the backside of the upper low. These conditions will help to keep temperatures from bottoming out with lows in the 40s forecast for most locations over the CWA. During the day Monday...this cloud cover looks to remain over mainly Northeast Oklahoma and Northwest Arkansas until another quick moving shortwave within upper level northwesterly flow pushes through the region Monday night/Tuesday. Behind this shortwave...a ridge of high pressure is progged to push through the Plains with a return of southerly winds and a warming trend Wednesday and Thursday. Southerly winds increase Wednesday and become gusty Thursday ahead of the next forecast low pressure looking to move into the region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s will help to increase fire weather dangers for the CWA before moisture returns with the approaching low pressure system Friday. Latest extended model solutions differ on the timing of this next system and its associated cold front. Thus...for this forecast...have continued with a blended approach with shower and thunderstorm chances becoming possible Thursday and increasing Friday into Saturday as the system moves through. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 60 40 65 / 0 10 0 0 FSM 48 64 42 65 / 50 10 0 0 MLC 47 65 39 66 / 20 10 0 0 BVO 44 59 36 63 / 0 10 0 0 FYV 44 56 36 59 / 20 10 0 0 BYV 46 55 37 57 / 20 10 0 0 MKO 46 61 40 64 / 10 10 0 0 MIO 45 56 37 60 / 0 10 0 0 F10 46 61 40 65 / 0 10 0 0 HHW 50 68 44 67 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast of a line from Rogers to McAlester.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Northwest of Interstate 44.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 24, 8:10 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
810 PM CDT SUN MAR 24 2019
OKZ049-250145-
Pushmataha OK-
810 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 845 PM CDT...
At 810 PM CDT, a strong thunderstorm was located over Cloudy, moving
east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Oleta... Cloudy...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3437 9539 3443 9505 3425 9505 3424 9515
3420 9515 3419 9536
TIME...MOT...LOC 0110Z 261DEG 45KT 3429 9529
LacySpecial weather statement, Mar 24, 8:12 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Tulsa OK 812 PM CDT SUN MAR 24 2019 OKZ049-053-250145- Choctaw OK-Pushmataha OK- 812 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND NORTHERN CHOCTAW COUNTIES UNTIL 845 PM CDT... At 812 PM CDT, a strong thunderstorm was located 3 miles northwest of Soper, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Rattan... Soper... Hugo Lake State Park... Kent... Oleta... Messer... Apple... Speer... Unger... A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Oklahoma. LAT...LON 3400 9580 3411 9583 3424 9531 3404 9527 TIME...MOT...LOC 0112Z 259DEG 31KT 3406 9575 Lacy
Local storm report, Mar 24, 8:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL CROSSES 35.87N 93.91W
03/24/2019 E1.75 INCH MADISON AR PUBLIC
RELAYED VIA OUR FACEBOOK PAGE.
&&
KAHLocal storm report, Mar 24, 8:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL BOKOSHE 35.19N 94.79W
03/24/2019 E1.75 INCH LE FLORE OK PUBLIC
RELAYED VIA FACEBOOK.
&&
KAHSpecial weather statement, Mar 24, 8:21 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 PM CDT SUN MAR 24 2019
OKZ049-250145-
Pushmataha OK-
821 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 845 PM CDT...
At 821 PM CDT, a strong thunderstorm was located 5 miles southwest of
Antlers, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Antlers... Kellond...
Dela...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3421 9578 3436 9552 3418 9544 3416 9550
3416 9576
TIME...MOT...LOC 0121Z 240DEG 16KT 3418 9570
LacyLocal storm report, Mar 24, 8:26 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 S STIGLER 35.20N 95.12W
03/24/2019 E1.00 INCH HASKELL OK PUBLIC
SIZE ESTIMATED FROM A PHOTO RELAYED VIA BROADCAST MEDIA
TWITTER ACCOUNT.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:01 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Mar 24, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 17 min |
| Mar 24, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Mar 24, 7:20 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Mar 24, 7:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Mar 24, 7:31 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| Mar 24, 7:42 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 24, 7:47 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Mar 24, 7:51 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Mar 24, 8:02 PM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
| Mar 24, 8:10 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Mar 24, 8:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Mar 24, 8:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 24, 8:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Mar 24, 8:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Mar 24, 8:41 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Mar 24, 8:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Mar 24, 9:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 25, 12:01 AM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.